Antidepressant Death Awareness Month on October, 2018: I have major anxiety, help please ?

Advertisements

October, 2018 is Antidepressant Death Awareness Month 2018. 4imprint Educational News Alumni Gifts

I have major anxiety, help please ?

Hi,

I have been diagnosed with ocd, ptsd, panic disorder, and general anxiety disorder, so I completely understand all of the worrying! I always laugh and say that I feel like they should just put a giant picture of me on the "anxiety section" of the DSM. Anyway, I'm so sorry that your feeling overwhelmed and anxious. It sounds like you have a lot going on in your life. But, there is definitely help out there. You should consider trying to talk to a counselor or seeing a psychiatrist. If you are unsure of who to talk to (if you don't feel like you can talk to your mom) you should see your school counselor or somebody older who you trust. Medicine (specifically antidepressants) has completely made my life so much more enjoyable. Unfortunately, I didn't discover help from medicine until I was 19 or so. There is absolutely no reason to go on suffering needlessly. You did the right thing by posting on the message board. You should absolutely continue to reach out to people who you know you can depend on, even if that means waking up your mom. I'm 24 now and will still call my mom in the middle of the night.

Some of the things that you are describing sound similar to symptoms associated with hypochondria, general anxiety disorder, and obsessive thoughts. You should look up the DSM (Diagnostic and Statistical Manual of Mental Disorders V) online and see if the criteria listed sounds familiar. If so, this is absolutely nothing to worry too much about, but it is important that you consider getting help- even if that just means informing yourself about what you're experiencing and realizing that you aren't alone. Anyway, I hope that you let some people in your life know about how you are feeling and I wish you the absolute best in working through things.

Sending thoughts of hope and love your way,

-M

Amazon Gold Box

Can Prozac cause chronic, constant headaches?

Can Prozac cause chronic, constant headaches?

Fluoxetine hydrochloride (Prozac) is an antidepressant of the selective serotonin reuptake inhibitor (SSRI) class.

Adverse effects

According to the manufacturer of Prozac brand of fluoxetine Eli Lilly, fluoxetine is contraindicated in individuals taking monoamine oxidase inhibitors, pimozide (Orap) or thioridazine (Mellaril).[9] The prescribing information recommends that the treatment of the patients with liver impairment "must be approached with caution". The elimination of fluoxetine and its metabolite norfluoxetine is about twice slower in these patients, resulting in the proportionate increase of exposure to the drug.[9]

Among the common adverse effects associated with fluoxetine and listed in the prescribing information, the effects with the greatest difference from placebo are nausea (22% vs 9% for placebo), insomnia (19% vs 10% for placebo), somnolence (12% vs 5% for placebo), anorexia (10% vs 3% for placebo), anxiety (12% vs 6% for placebo), nervousness (13% vs 8% for placebo), asthenia (11% vs 6% for placebo) and tremor (9% vs 2% for placebo). Those that most often resulted in interruption of the treatment were anxiety, insomnia, and nervousness (1-2% each), and in pediatric trials—mania (2%).[9]

In addition, rash or urticaria, sometimes serious, was observed in 7% patients in clinical trials; one-third of these cases resulted in discontinuation of the treatment. Postmarketing reports note several cases of complications developed in patients with rash. The symptoms included vasculitis and lupus-like syndrome. Death has been reported to occur in association with these systemic events.[9]

Akathisia, that is inner tension, restlessness, and the inability to stay still, often accompanied by "constant pacing, purposeless movements of the feet and legs, and marked anxiety," is a common side effect of fluoxetine.[15][16] Akathisia usually begins after the initiation of the treatment or increase of the dose and disappears after fluoxetine is stopped or its dose is decreased, or after treatment with propranolol.[17][18][15] There are case reports directly linking akathisia with suicidal attempts, with patients feeling better after the withdrawal of fluoxetine, and again developing severe akathisia on repeated exposure to fluoxetine. These patients described "that the development of the akathisia made them feel suicidal and that it had precipitated their prior suicide attempts."[18] The experts note that because of the link of akathisia with suicide and the distress it causes to the patient, "it is of vital importance to increase awareness amongst staff and patients of the symptoms of this relatively common condition".[19][20] More rarely, fluoxetine has been associated with related movement disorders acute dystonia and tardive dyskinesia.[16][21][22]

Other side effects may occur, including sexual dysfunction. Possible sexual side effects can include anorgasmia, reduced libido and impotence.[23]

Fluoxetine taken during pregnancy also increases rate of poor neonatal adaptation.[23] Because fluoxetine is excreted in human milk, nursing while on fluoxetine is not recommended.[24] The American Association of Pediatrics classifies fluoxetine as a drug for which the effect on the nursing infant is unknown but may be of concern.[25]

The simultaneous use of fluoxetine with triptans, tramadol or other serotonergic agents can result in a rare, but potentially life-threatening adverse drug reaction called serotonin syndrome

Also on this date Monday, October 1, 2018...